Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2016, 2:54 AM CDT for 10 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:54 AM CDT (07:54 UTC)
- Expired
- May 26, 2016, 3:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Polk County, IA, Story County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 56 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:25 AM CDT | TSTM WND DMG | Boone, IA | EIGHT TO TEN INCH DIAMETER TREE DOWN IN BOONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
740 WUUS53 KDMX 260754 SVRDMX IAC015-025-027-049-073-077-079-153-169-187-260845- /O.NEW.KDMX.SV.W.0022.160526T0754Z-160526T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 254 AM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WEBSTER COUNTY IN CENTRAL IOWA... SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA... EASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... WESTERN HAMILTON COUNTY IN CENTRAL IOWA... SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA... NORTHWESTERN POLK COUNTY IN CENTRAL IOWA... NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA... GREENE COUNTY IN WEST CENTRAL IOWA... BOONE COUNTY IN CENTRAL IOWA... NORTHERN DALLAS COUNTY IN CENTRAL IOWA... * UNTIL 345 AM CDT * AT 254 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF LAKE CITY TO 7 MILES SOUTH OF PANORA...MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... AMES...ANKENY...JOHNSTON...BOONE...GRIMES...WEBSTER CITY...PERRY... JEFFERSON...GUTHRIE CENTER...POLK CITY...MADRID...OGDEN... DALLAS CENTER...SLATER...GRANGER...PANORA...GOWRIE...WOODWARD... BIG CREEK LAKE AND SAYLORVILLE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . && LAT...LON 4254 9385 4174 9357 4158 9446 4235 9473 TIME...MOT...LOC 0754Z 255DEG 53KT 4232 9470 4159 9441 HAIL...0.75IN WIND...60MPH $$ KOTENBERG
3 follow-up statements
708
WWUS53 KDMX 260818
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
318 AM CDT THU MAY 26 2016
IAC025-027-077-260827-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
GUTHRIE IA-CALHOUN IA-CARROLL IA-
318 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUTHRIE...SOUTHEASTERN
CALHOUN AND NORTHEASTERN CARROLL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4205 9368 4188 9363 4170 9418 4219 9418
4236 9379
TIME...MOT...LOC 0817Z 320DEG 50KT 4225 9366 4187 9432
$$
IAC015-049-073-079-153-169-187-260845-
/O.CON.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
WEBSTER IA-STORY IA-HAMILTON IA-POLK IA-GREENE IA-BOONE IA-DALLAS IA-
318 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN WEBSTER...SOUTHWESTERN STORY...SOUTHWESTERN
HAMILTON...NORTHWESTERN POLK...SOUTHEASTERN GREENE...BOONE AND
NORTHERN DALLAS COUNTIES...
AT 317 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF JEWELL JUNCTION TO 10 MILES NORTHEAST
OF LAKE PANORAMA...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...PERRY...MADRID...OGDEN...SLATER...WOODWARD...
BOONE SPEEDWAY...STRATFORD...STANHOPE...MINBURN...SHELDAHL...
KELLEY...BOXHOLM...PILOT MOUND...BOUTON...LUTHER...FRASER...
BEAVER AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4205 9368 4188 9363 4170 9418 4219 9418
4236 9379
TIME...MOT...LOC 0817Z 320DEG 50KT 4225 9366 4187 9432
HAIL...<.75IN
WIND...60MPH
$$
KOTENBERG787
WWUS53 KDMX 260826
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT THU MAY 26 2016
IAC073-187-260836-
/O.CAN.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
WEBSTER IA-GREENE IA-
326 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
4225 9375
TIME...MOT...LOC 0826Z 280DEG 42KT 4226 9351 4188 9418
$$
IAC015-049-079-153-169-260845-
/O.CON.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
STORY IA-HAMILTON IA-POLK IA-BOONE IA-DALLAS IA-
326 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHWESTERN STORY...SOUTHWESTERN HAMILTON...NORTHWESTERN POLK...
BOONE AND NORTHEASTERN DALLAS COUNTIES...
AT 326 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF STORY CITY TO 4 MILES NORTHWEST
OF PERRY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...MADRID...OGDEN...SLATER...WOODWARD...BOONE SPEEDWAY...
SHELDAHL...KELLEY...BOUTON...LUTHER...BERKLEY...LEDGES STATE PARK...
BOONE MUNICIPAL AIRPORT AND BIG CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
4225 9375
TIME...MOT...LOC 0826Z 280DEG 42KT 4226 9351 4188 9418
HAIL...<.75IN
WIND...60MPH
$$
KOTENBERG406
WWUS53 KDMX 260837
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT THU MAY 26 2016
IAC015-049-079-153-169-260847-
/O.EXP.KDMX.SV.W.0022.000000T0000Z-160526T0845Z/
STORY IA-HAMILTON IA-POLK IA-BOONE IA-DALLAS IA-
337 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STORY...
SOUTHWESTERN HAMILTON...NORTHWESTERN POLK...BOONE AND NORTHEASTERN
DALLAS COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 4205 9368 4188 9363 4178 9393 4198 9416
4225 9375
TIME...MOT...LOC 0835Z 255DEG 53KT 4226 9351 4188 9418
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:28 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 26, 12:28 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1228 AM CDT THU MAY 26 2016 .SHORT TERM.../Tonight/ Issued at 330 PM CDT Wed May 25 2016 Main concern overnight will be thunderstorm redevelopment. Leftover convection has diminished to only a few showers over the southeast. Elsewhere breaks in cloud cover have allowed recovery of airmass over the region...mainly west of the state. Synoptic low and warm front stretches from eastern South Dakota to near Rochester MN with south southwest flow over much of the forecast area now. Old outflow boundary situated in north central MO to northeast KS with some convergence taking place along the boundary. Models having some difficulty with area of re-initiation this evening...but some consensus between synoptic models/Hires suggest that area of concern will be over eastern NE/Southwest to west central IA and northeast KS. Activity congeals into an MCS overnight and should track east/southeast across the southern quarter of Iowa or northern MO. Models also develop weaker area of convection along the more northern synoptic boundary. As mentioned...differences remain. SPC HRRR focusing development more north while ARW/NMM/GFS20/EURO more focused on southern Iowa tagging the old outflow boundary. Moisture transport remains stronger this evening into the southern portion of the state. GFS is trending on developing any storms tonight along the leading nose of weakening stability...which coincides with the max qpf axis over central/southern sections of the forecast area. Overnight PWATs continue in the 1 to 1.5 inch range...with warm cloud depths ranging from 11-12kft. Mean storm motions of 10 to 15 kts suggest heavy downpours and potential for quick 1 to 2 inch rainfalls if some stronger updrafts develop. Given current conditions...most likely will see initiation to the west/southwest of the area then developing east northeast into the south half through the night then shifting southeast as the better moisture transport and better isentropic lift moves out of the area. Bufr soundings maintain elevated convection overnight with any threats for severe weather being hail and winds. Lows will be rather warm again with south southwest flow...in the lower to mid 60s. .LONG TERM.../Thursday through Wednesday/ Issued at 330 PM CDT Wed May 25 2016 Active pattern to continue through the forecast period, with increased chances of thunderstorms Thursday into the weekend. Upper level trough over the four corners region Thursday will slowly meander eastward into the weekend. A series of impulses will eject out of the southwest trough and push through the region. This will bring intermittent thunderstorm chances to the state into the holiday weekend. Some lingering activity may be ongoing across the far south Thursday morning, which should quickly clear off with subsidence between shortwaves across the state. A sfc boundary will lift northward through the state with an inverted sfc trough feature extending northeastward into the state. Theta-e advection increases across the CWA by Thursday afternoon into the evening, and could see some storms form in that area by Thursday afternoon across western/central IA. Overall deep layer shear stronger around 35-45kts, with decent low level shear as well. CAPE values to increase to around 3,000 to 4,000 J/kg by the late afternoon hours. Severe chances will be greater off to the southwest closer to the sfc low center, however are still possible across much of the CWA both with the possible afternoon/evening activity and also with an overnight MCS that could push through late Thursday night from development to the west. PWAT values around 1.6 in therefore potential for locally heavy rainfall still there as well. Additional thunderstorm development possible Friday afternoon into Saturday morning, with chances becoming more diffuse into the latter portion of the holiday weekend as the sfc low lifts off to the northeast and the main upper level trough pushes through the region Saturday night. This leads to more subtle features in place across the region with more of a zonal flow pattern setting up and the main jet lifts across the northern US. This should allow for continue chances for storms into next week with southerly flow still off the gulf. However the threat of strong to severe storms and organized systems is less given the lack of stronger weather systems moving through the area. && .AVIATION.../For the 06Z TAFS through 06Z Thursday night/ Issued at 1227 AM CDT Thu May 26 2016 A large area of scattered thunderstorms will move across the area overnight, and have maintained several hours of VCTS at all terminals. This activity will clear the area by 12Z, after which Thursday morning will be quiet with prevailing VFR conditions. Thunderstorms are then expected to redevelop later Thursday, but timing and location are more uncertain, so have introduced more VCTS groups in the late afternoon and evening. && .DMX Watches/Warnings/Advisories...None. && SHORT TERM...REV LONG TERM...Beerends AVIATION...Lee
Hazardous weather outlook, May 25, 3:44 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT WED MAY 25 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-261000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY LATE TONIGHT. THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTERMITTENT THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH TUESDAY. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY AFTERNOON INTO THURSDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS THROUGH NEXT TUESDAY...AND COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT. MJB
In the hours before
Special weather statement, May 26, 1:56 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT THU MAY 26 2016
IAZ033-044-045-057-260800-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-
156 AM CDT THU MAY 26 2016
...A LINE OF STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...
AT 155 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SMITHLAND
TO 3 MILES SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...AUDUBON...MANNING...COON RAPIDS...
GLIDDEN...LAKE VIEW...DUNLAP...ODEBOLT...BLACK HAWK LAKE...
SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...EARLY...DOW CITY...
CHARTER OAK...ARCADIA AND BREDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4250 9539 4256 9524 4256 9509 4225 9486
4221 9486 4221 9483 4194 9463 4187 9463
4186 9474 4181 9475 4164 9509 4186 9510
4186 9565 4189 9567
TIME...MOT...LOC 0655Z 230DEG 42KT 4224 9585 4161 9536
KOTENBERGLocal storm report, May 26, 2:20 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 3 SW DENISON 41.99N 95.38W
05/26/2016 M58 MPH CRAWFORD IA AWOS
PEAK WIND MEASURED AT THE DENISON AIRPORT
/DNS/
&&
FOWLELocal storm report, May 26, 2:28 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 3 SW DENISON 41.99N 95.38W
05/26/2016 M87 MPH CRAWFORD IA AWOS
PEAK WIND GUST MEASURED AT THE DENISON
AIRPORT. LAW ENFORCEMENT REPORTS NUMEROUS
LIMBS DOWN IN TOWN.
&&
FOWLELocal storm report, May 26, 2:38 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG MANNING 41.91N 95.06W
05/26/2016 CARROLL IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWER OUTAGES IN
THE MANNING AREA.
&&
FOWLELocal storm report, May 26, 2:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
241 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HAIL 1 SW MINBURN 41.74N 94.05W
05/26/2016 E1.25 INCH DALLAS IA FIRE DEPT/RESCUE
MINBURN FD REPORTS HALF DOLLAR SIZED HAIL
1.5 MILES SW OF TOWN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 26, 2:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL CUMMING 41.48N 93.76W
05/26/2016 E0.88 INCH WARREN IA PUBLIC
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:13 PM CDT | Special Weather Statement | DMX | Emmet | 62 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 44 min |
| May 25, 11:13 PM CDT | Special Weather Statement | DMX | Emmet | 32 min |
| May 26, 12:17 AM CDT | Special Weather Statement | DMX | Adams, Decatur, Ringgold, Taylor, Union | 58 min |
| May 26, 12:45 AM CDT | Special Weather Statement | DMX | Emmet, Kossuth, Palo Alto | 60 min |
| May 26, 1:00 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 45 min |
| May 26, 1:11 AM CDT | Special Weather Statement | DMX | Appanoose, Wayne | 64 min |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 34 min |
| May 26, 1:56 AM CDT | Special Weather Statement | DMX | Carroll, Crawford, Sac | 64 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 50 min |
| May 26, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 45 min |
| May 26, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 28 min |
| May 26, 3:21 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 39 min |
| May 26, 3:36 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 39 min |
| May 26, 4:01 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 29 min |
| May 26, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 26 min |
| May 26, 6:03 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
| May 26, 6:08 PM CDT | Special Weather Statement | DMX | Boone, Dallas | 37 min |
| May 26, 6:37 PM CDT | Special Weather Statement | DMX | Warren | 53 min |
| May 26, 6:49 PM CDT | Special Weather Statement | DMX | Polk | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.